Alert archive / Minnesota / Severe Thunderstorm Warnings in 1999

Severe Thunderstorm Warning 174, NWS Twin Cities, MN

July 27, 1999Faribault County, Freeborn County, Minnesota

NWS Twin Cities, MN issued this severe thunderstorm warning at Jul 27, 1999, 10:08 PM CDT for Faribault County, Freeborn County, Minnesota. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 27, 1999, 10:08 PM CDT (03:08 UTC)
Expired
Jul 27, 1999, 10:45 PM CDT
In force
37 min
Issued by
NWS Twin Cities, MN
Area
Whole counties

Counties Faribault County, MN, Freeborn County, MN

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 27, 9:15 PM CDTSevere Thunderstorm WatchSPC3 hr

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 3.1 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 1999-07-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2389 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 1999-07-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 71 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2389 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
1083 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
71 m²/s²
0-3 km storm-relative helicity
133 m²/s²
Significant tornado parameter
1.6
Supercell composite
9.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KMPX 280312 RRA
SVRMSP
MNC043-047-280345-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1008 PM CDT TUE JUL 27 1999

THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  FREEBORN COUNTY IN SOUTH CENTRAL MINNESOTA
  FARIBAULT COUNTY IN SOUTH CENTRAL MINNESOTA

* UNTIL 1045 PM CDT

* AT 1008 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 4 MILES WEST OF ALDEN...OR ABOUT 15 MILES WEST
  OF ALBERT LEA...MOVING SOUTHEAST AT 30 MPH.

* SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...
  WALTERS
  TWIN LAKES
  EMMONS
  CONGER
  ALDEN

THIS IS A DANGEROUS STORM...STAY INDOORS AWAY FROM WINDOWS.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 8:55 PM CDT, 1 hour 13 minutes earlier.

Area forecast discussion, Jul 27, 8:55 PM CDT, 1 hour 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
855 PM CDT TUE JUL 27 1999

ALL THE MAIN SEVERE WEATHER ACTION HAS BEEN WITH A CONVECTIVE
CLUSTER PASSING ALONG AND JUST NORTH OF MINNESOTA RIVER. SYSTEM HAS
DISPLAYED A BOW AT TIMES ONLY TO SEE OUTFLOW BOUNDARY MOVE WELL OUT
IN FRONT OF SYSTEM.

NEW CONVECTION FIRING OVER EASTERN SOUTH DAKOTA AT THE MOMENT.

.MSP...NONE.

In the hours before

Special weather statement, Jul 27, 9:10 PM CDT, 58 minutes before
MNZ041>045-047>063-065-066-068>070-280445-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
910 PM CDT TUE JUL 27 1999

TORNADO WATCH NUMBER 593 HAS BEEN CANCELLED. THIS WATCH fCOVERED
MUCH OF CENTRAL MINNESOTA AND THE TWIN CITIES.
Special weather statement, Jul 27, 9:10 PM CDT, 58 minutes before
MNZ041>045-047>063-065-066-068>070-280445-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
910 PM CDT TUE JUL 27 1999

TORNADO WATCH NUMBER 593 HAS BEEN CANCELLED. THIS WATCH fCOVERED
MUCH OF CENTRAL MINNESOTA AND THE TWIN CITIES.

The office that day

Everything else NWS Twin Cities, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 27, 7:09 PM CDTSevere Thunderstorm WarningMPXYellow Medicine51 min
Jul 27, 7:18 PM CDTSevere Thunderstorm WarningMPXKandiyohi57 min
Jul 27, 7:38 PM CDTSevere Thunderstorm WarningMPXMeeker67 min
Jul 27, 7:56 PM CDTSevere Thunderstorm WarningMPXMcLeod, Sibley64 min
Jul 27, 8:09 PM CDTSevere Thunderstorm WarningMPXRedwood51 min

Nearby

Severe Thunderstorm Warnings in Minnesota, 1999Every severe thunderstorm warning in 1999

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.